MAUDE Adverse Event Report: CONMED LARGO SOFT TISSUE ELECTRODE BASIC KIT; HOOK DESIGN; NEUROLOGICAL STEREOTAXIC INSTRUMENT

CONMED LARGO SOFT TISSUE ELECTRODE BASIC KIT; HOOK DESIGN; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9731BA
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the 9731ba, soft tissue electrode basic kit; hook design was being used during a lateral release in the knee on (b)(6) 2022 when it was reported that ¿there was an incident with one of our hook probes (9731ba) that was involved in harming a patient leaving a third degree burn during an operation.It is my understanding that this product was plugged in improperly causing the malfunction.We were first notified during the case that the probe was not working.We advised that the probe along with a grounding pad needed to be plugged into the edge aes device (edge advanced energy generator).The surgical team then unplugged the probe from the bovie machine being used and into the edge.At this point it was unclear if they also switch the grounding pad over to the edge system as well.The end result caused a burn to the patient.¿ the procedure was completed and was said to have lasted under 1 hour.There was no reported delay to the surgery.Further assessment found the 90-degree hook probe in the 9731ba was in contact with the patient at the site of the burn.It is unclear how long the device had been in use when the burn occurred but possibly 20 minutes.The reporter is unsure the grounding pad that was used, if the skin was prepared prior to pad application, if prep was performed, where the pad was placed, in what position the pad was placed on the patient or if the patient was on a warming blanket when the incident occurred.The third-degree burn was diagnosed; however, the treatment was unknown, and the location of the burn was lateral to the knee.There was no medical/surgical intervention or extended hospitalization required for the patient.The patient¿s status is said to be "safe but burnt".The edge advanced energy generator will be listed as a concomitant device.This report is being raised on the basis of injury due to a third degree burn found lateral to the knee.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
The device is not being returned and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4), regarding (b)(4), for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that improper application or use of the dispersive electrode (pad) may result in a patient burn or poor performance of the ablator.If higher than normal power settings are required, check for obvious defects and proper adhesion.Do not reuse or relocate the dispersive electrode (pad) after initial application.If dispersive electrode (pad) relocation becomes necessary during the procedure, always use a new dispersive electrode (pad).Electrode gel is unnecessary and should not be applied.Risk of patient injury may be minimized by selecting a dispersive electrode (pad) site that is remote from the heat source.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SOFT TISSUE ELECTRODE BASIC KIT; HOOK DESIGN
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key15128131
Report Number1017294-2022-00085
Device Sequence Number17547674
Product Code HAW
UDI-Device Identifier10845854026045
UDI-Public(01)10845854026045(17)260818(10)1205286
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K823424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue Number9731BA
Device Lot Number1205286
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AES-1, ADVANCED ENERGY GENERATOR.; AES-1, ADVANCED ENERGY GENERATOR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic